MAUDE Adverse Event Report: SYMMETRY SURGICAL SYMMETRY LIDDICOAT; VALVE RETRACTOR

SYMMETRY SURGICAL SYMMETRY LIDDICOAT; VALVE RETRACTOR
Model Number 50-8011
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Items in inventory were reviewed and found to meet all specifications.The returned product was confirmed to have sharp edges and was not per the product drawing.We are currently engaging the manufacturing location for further investigation.There have been (b)(4) devices sold of all lots with no additional complaints submitted for this concern.A follow up report will be submitted once the investigation in complete or we receive addition information.
 
Event or Problem Description
Customer alleged "it has caused damage on a patient's ostium aortae." and that "retractor tip is too sharp to be used on the heart".
 
Additional Manufacturer Narrative
Symmetry surgical's supplier stated that the affected product was part of a production batch of (b)(4).Their production documentation quotes that all manufacturing steps for the whole batch were carried out according to the requirements of their production router.Final inspection after production was conducted according to aql 2.5; so 13 pcs.Were inspected.The part returned by the customer was not subject to this inspection and was sent out with a sharp working end.It is clear that the product missed the edge rounding process at the suppliers manufacturing facility.The supplier has completed training to ensure that this process gap is eliminated.Supplier will also be completing a 100% inspection of the next three production batches of part#50-8011 to ensure that devices do not get through with sharp edges.Based on this information, this can been seen as the final report.If additional information is received that alleges additional patient involvement or need for corrective actions, another follow up report will be submitted.

Brand Name
SYMMETRY LIDDICOAT
Common Device Name
VALVE RETRACTOR
Manufacturer (Section D)
SYMMETRY SURGICAL
3034 owen dr.
antioch TN 37013
MDR Report Key11440518
Report Number3007208013-2021-00009
Device Sequence Number17104908
Product Code GAD
UDI-Device Identifier00887482019825
UDI-Public00887482019825
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number50-8011
Device Catalogue Number50-8011
Device Lot Number00124455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;